Inequality foundations of concentration measures: An application to the Hannah-Kay indices
The aim of this paper is to provide a connection between concentration and inequality. In particular, we show that the general entropy inequality indices are, among inequality measures, those consistent with the whole set of Hannah-Kay concentration indices. We isolate the inequality component underlying concentration measures, obtaining an explicit additive decomposition of the change in concentration into the change in its two components, i.e., inequality and the number of firms. This relationship proves to be valid for the whole set of Hannah-Kay concentration indices, and embodies as particular cases some others previously found in the literature.
Volume (Year): 4 (2002)
Issue (Month): 4 ()
|Contact details of provider:|| Web page: http://www.springer.com|
Postal:Universidad del País Vasco; DFAE II; Avenida Lehendakari Aguirre, 83; 48015 Bilbao; Spain
Phone: +34 94 6013783
Fax: + 34 94 6013774
Web page: http://spaneconrev.org/
More information through EDIRC
|Order Information:||Web: http://www.springer.com/economics/journal/10108?detailsPage=societies|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Marfels, Christian, 1971. "Absolute and Relative Measures of Concentration Reconsidered," Kyklos, Wiley Blackwell, vol. 24(4), pages 753-66.
- Dasgupta, Partha & Sen, Amartya & Starrett, David, 1973. "Notes on the measurement of inequality," Journal of Economic Theory, Elsevier, vol. 6(2), pages 180-187, April.
- Encaoua, David & Jacquemin, Alexis, 1980. "Degree of Monopoly, Indices of Concentration and Threat of Entry," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 21(1), pages 87-105, February.
- Salas, Rafael, 1998. "Welfare-consistent inequality indices in changing populations:: The marginal population replication axiomA Note," Journal of Public Economics, Elsevier, vol. 67(1), pages 145-150, January.
When requesting a correction, please mention this item's handle: RePEc:spr:specre:v:4:y:2002:i:4:p:311-316. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla)or (Rebekah McClure)
If references are entirely missing, you can add them using this form.